Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Jan 4, 2011, 9:07 AM CST for Buffalo County, Kearney County, Nebraska. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2011, 9:07 AM CST (15:07 UTC)
- Expired
- Jan 6, 2011, 5:03 PM CST
- In force
- 56 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
Counties Buffalo County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Kearney (KEAN1). The gauge peaked at 6.60 ft at Jan 7, 2011, 6:00 AM CST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06770200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
978 WGUS43 KGID 041507 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 907 AM CST TUE JAN 4 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-050307- /O.NEW.KGID.FL.W.0001.110104T1507Z-110107T0600Z/ /KEAN1.1.ER.110104T1400Z.110104T1800Z.110106T1200Z.NO/ 907 AM CST TUE JAN 4 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE PLATTE RIVER NEAR KEARNEY. * UNTIL LATE THURSDAY NIGHT..... * AT 8:15 AM TUESDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND WILL CONTINUE TO FLUCTUATE BETWEEN JUST ABOVE AND JUST BELOW THE FLOOD STAGE OF 6.0 FEET. THESE FLUCTUATIONS MAY CONTINUE FOR SEVERAL DAYS. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
5 follow-up statements
179 WGUS83 KGID 050233 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 833 PM CST TUE JAN 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-051433- /O.EXT.KGID.FL.W.0001.000000T0000Z-110107T2100Z/ /KEAN1.1.ER.110104T1400Z.110105T0115Z.110107T0300Z.NO/ 833 PM CST TUE JAN 4 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 7:15 PM TUESDAY THE STAGE WAS 6.5 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND IS FORECAST TO EVENTUALLY FALL TO BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT. FLUCTUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. FLUCTUATIONS MAY CONTINUE FOR SEVERAL DAYS...POSSIBLY ALTERING THE PREDICTED TIME FOR A FALL BELOW FLOOD STAGE IN FUTURE FORECASTS. * AT 6.8 FEET...HOMES SOUTH OF KEARNEY AND WEST OF HIGHWAY 44 ARE THREATENED BY FLOODING. $$ HEINLEIN
481 WGUS83 KGID 051909 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 109 PM CST WED JAN 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-060709- /O.EXT.KGID.FL.W.0001.000000T0000Z-110106T1800Z/ /KEAN1.1.ER.110104T1400Z.110105T0330Z.110106T0000Z.NO/ 109 PM CST WED JAN 5 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 12:15 PM WEDNESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND FLUCTUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. FLUCTUATIONS MAY CONTINUE FOR SEVERAL DAYS...POSSIBLY ALTERING THE PREDICTED TIME FOR A FALL BELOW FLOOD STAGE IN FUTURE FORECASTS. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
254 WGUS83 KGID 060245 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 845 PM CST WED JAN 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-061445- /O.EXT.KGID.FL.W.0001.000000T0000Z-110109T0600Z/ /KEAN1.1.ER.110104T1400Z.110105T0330Z.110108T1200Z.NO/ 845 PM CST WED JAN 5 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 8:15 PM WEDNESDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO FALL TO BELOW FLOOD STAGE FRIDAY NIGHT. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND FLUCTUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. THESE FLUCUATIONS MAY CONTINUE FOR SEVERAL DAYS...POSSIBLY ALTERING THE PREDICTED TIME FOR A FALL BELOW FLOOD STAGE IN FUTURE FORECASTS. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$ ADO
996 WGUS83 KGID 061537 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 937 AM CST THU JAN 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-070337- /O.EXT.KGID.FL.W.0001.000000T0000Z-110108T0000Z/ /KEAN1.1.ER.110104T1400Z.110105T0330Z.110107T0600Z.NO/ 937 AM CST THU JAN 6 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 9:15 AM THURSDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE FRIDAY MORNING. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND FLUCTUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. THESE FLUCUATIONS MAY CONTINUE FOR SEVERAL DAYS...POSSIBLY ALTERING THE PREDICTED TIME FOR A FALL BELOW FLOOD STAGE IN FUTURE FORECASTS. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
757 WGUS83 KGID 062303 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 503 PM CST THU JAN 6 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-062333- /O.CAN.KGID.FL.W.0001.000000T0000Z-110108T0000Z/ /KEAN1.1.ER.110104T1400Z.110105T0330Z.110106T1930Z.NO/ 503 PM CST THU JAN 6 2011 THE FLOOD WARNING IS CANCELLED FOR THE PLATTE RIVER NEAR KEARNEY. * AT 4:15 PM THURSDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 6.0 FEET. * FELL BELOW FLOOD STAGE AT 1:30 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.6 FEET BY TOMORROW MORNING. THE RIVER STAGE IS BEING IMPACTED BY AN ICE JAM AND FLUCUATIONS DUE TO ICE JAMS TEND TO BE DIFFICULT TO PREDICT. THESE FLUCUATIONS MAY CONTINUE FOR SEVERAL DAYS...AND THE RIVER STAGE MAY LINGER CLOSE TO FLOOD STAGE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jan 4, 5:18 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 4, 5:18 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 518 AM CST TUE JAN 4 2011 .AVIATION...12Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. WINDS WILL BE FM A WEST TO SOUTHWEST DIRECTION AND MAINLY CIRRUS IS EXPECTED FOR CLOUDS. && .PREV DISCUSSION... /ISSUED 325 AM CST TUE JAN 4 2011/ DISCUSSION...MAIN FORECAST CONCERNS WILL BE TEMPERATURES. A SURFACE HIGH PRESSURE SYSTEM ACROSS THE FORECAST AREA THAT IS KEEPING THE SKIES CLEAR AND WINDS LIGHT ACROSS THE REGION THIS MORNING. THIS HAS ALLOWED TEMPERATURES TO FALL INTO THE SINGLE DIGITS FOR MOST OF THE FORECAST AREA. NORTHWEST FLOW IS EXPECTED TO CONTINUE ACROSS THE REGION THROUGH THE REST OF THE WORK WEEK. WITH THE NORTHWEST FLOW THERE ARE A FEW WEAK UPPER LEVEL WAVES THAT MOVE THROUGH THE AREA. THE SURFACE HIGH PRESSURE SYSTEM ACROSS THE AREA THIS MORNING WILL MOVE TO THE SOUTHEAST TODAY. THERE IS LITTLE MOISTURE ACROSS THE AREA AND SKIES SHOULD REMAIN MOSTLY CLEAR. THERE IS A LITTLE WEAK WARM ADVECTION AND TEMPERATURES AT 850MB WARM A LITTLE DURING THE DAY. THE LAST COUPLE OF DAYS TEMPERATURES HAVE WARMED MORE THAN FORECAST WITH LESS REASONS TO WARM AS MUCH. THE ONLY REAL PROBLEM WITH THIS IS THERE IS NOT MUCH MIXING AND THE WARMER TEMPERATURES MIGHT STRUGGLE TO REACH THE SURFACE. HAVE WARMED HIGH TEMPERATURES A COUPLE OF DEGREES FOR TODAY. TONIGHT THE FIRST UPPER LEVEL WAVE MOVES INTO THE AREA. THERE IS A SLIGHT INCREASE IN MOISTURE MAINLY ACROSS THE NORTH AND THERE WILL LIKELY BE SOME INCREASE IN CLOUD COVER. THE MOISTURE CONTINUES TO SPREAD INTO THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT AND WITH ANOTHER WEAK WAVE MOVING THROUGH THE AREA THERE WILL BE AN INCREASE IN CLOUD COVER. TEMPERATURES COOL A BIT AS WELL ON WEDNESDAY. THERE IS LITTLE CHANGE FOR THURSDAY INTO FRIDAY. A COUPLE OF WEAK WAVES MOVE THROUGH THE AREA WITH SOME MOISTURE AROUND AND EXPECT IN AND OUT CLOUDS THROUGH THE PERIOD. TEMPERATURES CONTINUE TO BE MAINLY IN THE 30S FOR DAY TIME HIGHS AND TEENS FOR LOWS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 4, 4:55 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 455 AM CST TUE JAN 4 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 455 AM CST TUE JAN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM SYSTEM WILL BE MOVING THROUGH THE PLAINS SUNDAY THROUGH MONDAY. ACCUMULATING SNOWFALL IS POSSIBLE...BUT DUE TO THE UNCERTAINTY OF THE TRACK OF THIS STORM...SNOWFALL AMOUNTS ARE UNKNOWN AT THIS TIME. PLEASE KEEP UP TO DATE ON THE LATEST FORECASTS AS DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.